Funnel Cloud, Apache
- When
- July 22, 5:00 PM MST
- Where
- Apache County, 6.72 mi NW of Pinta
- Reported by
- Law Enforcement
- Coordinates
- 35.164, -109.740
A funnel cloud was seen northeast of the Petrified Forest National Park.
A thunderstorm produced a funnel cloud northeast of the Petrified Forest National Park.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
A thunderstorm produced a funnel cloud northeast of the Petrified Forest National Park.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 22, 2:45 PM MST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 245 PM MST TUE JUL 22 2008 .SYNOPSIS...MONSOON MOISTURE WILL PERSIST THIS WEEK ACROSS EASTERN ARIZONA WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED EACH AFTERNOON. WESTERN ARIZONA IS LIKELY TO SEE DRYING CONDITIONS THROUGH WEDNESDAY...WITH ONLY ISOLATED TO WIDELY SCATTERED STORMS ANTICIPATED. && .DISCUSSION...FOCUS OF THUNDERSTORM ACTIVITY LOOKS TO BE ACROSS EAST-CENTRAL ARIZONA FOR THE REMAINDER OF TODAY AND AGAIN ON WEDNESDAY AS A HIGH PRESSURE RIDGE WILL BE SITUATED ALONG THE DESERT SOUTHWEST THROUGH THE SOUTHERN ROCKIES. SOME DRYING AND STABILIZING FORCES WILL CONTINUE TO BE IN PLACE FURTHER WEST...THOUGH ISOLATED TO WIDELY SCATTERED SHOWERS WILL STILL BE POSSIBLE WEST OF FLAGSTAFF. THERE IS STILL WEAK STORM MOTION ALONG WITH THE RELATIVELY MOIST AIR MASS...SO URBAN AND SMALL STREAM FLOODING WILL BE THE WEATHER THREAT OF FOCUS...THOUGH ISOLATED SEVERE HAIL OR WIND WILL ALSO BE POSSIBLE. THE FLOW PATTERN ALOFT WILL LIKELY PROVIDE FOR A SOMEWHAT MOISTER AIR MASS BY THE WEEKEND INTO EARLY NEXT WEEK...WITH THE CONTINUATION OF SCATTERED THUNDERSTORMS ANTICIPATED FOR EACH DAY. && .AVIATION...FOR THE 00Z PACKAGE...UNTIL 02Z...EXPECT SCATTERED STORMS FROM FLAGSTAFF EAST TO THE NEW MEXICO BORDER...WITH AREAS OF CEILINGS LOCALLY BELOW 3 KFT AGL. ELSEWHERE...ONLY ISOLATED STORMS ARE ANTICIPATED. THUNDERSTORMS WILL DIMINISH AFTER SUNSET WITH PARTLY CLOUDY SKIES THROUGH MOST OF THE NIGHT AND AND MORNING HOURS. EXPECT ANOTHER ROUND OF ISOLATED TO SCATTERED THUNDERSTORMS ON WEDNESDAY. && .FIRE WEATHER...SEE FIRE WEATHER FORECAST (FWFFGZ) FOR DISCUSSION OF DAYS 1 AND 2. THURSDAY THROUGH SATURDAY...SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY AS HIGH PRESSURE AND MONSOON MOISTURE REMAINS ACROSS THE AREA. && PUBLIC.............KD AVIATION/FIRE WX...MCCOLLUM VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1045 AM MST TUE JUL 22 2008 AZZ004>018-037>040-230300- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1045 AM MST TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS NORTHERN ARIZONA...ESPECIALLY ACROSS EAST-CENTRAL ARIZONA INCLUDING THE EASTERN MOGOLLON RIM AND WHITE MOUNTAINS. STORM MOVEMENT WILL BE WEAK TODAY WITH LOCALLY HEAVY RAIN...AND ANY ASSOCIATED SMALL STREAM FLOODING...LIKELY BEING THE MAIN THREAT FROM ANY THUNDERSTORMS. GUSTY WINDS AND GENERALLY SMALL HAIL WILL CERTAINLY BE POSSIBLE AS WELL IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MONSOON MOISTURE IS EXPECTED TO REMAIN OVER NORTHERN ARIZONA THROUGH THE WEEKEND...BRINGING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TO THE NORTHLAND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
152 PM MST TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 8 SW SHOW LOW 34.16N 110.14W
07/22/2008 E0.75 INCH NAVAJO AZ TRAINED SPOTTER
&&
BAKThe Flagstaff radar (KFSX), 148 km away, was scanning. The volume nearest the first event began at 00:04 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was seen northeast of the Petrified Forest National Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2008Every state in 2008This day in weather historyWarnings in Arizona, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 126917.